Alert archive / Colorado / Wind Chill Advisories in 2014

Wind Chill Advisory 2, NWS Denver/Boulder, CO

February 4, 20144 counties in Colorado

NWS Denver/Boulder, CO issued this wind chill advisory at Feb 4, 2014, 3:52 PM MST for 4 counties in Colorado. It took effect at Feb 4, 2014, 10:00 PM MST. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Feb 4, 2014, 3:52 PM MST (22:52 UTC)
In effect from
Feb 4, 2014, 10:00 PM MST
Expired
Feb 5, 2014, 12:22 AM MST
In force
2 hr
Issued by
NWS Denver/Boulder, CO

Counties Logan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO

The radar

The Goodland radar (KGLD), 159 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
817 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

767 
WWUS45 KBOU 042252
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
352 PM MST TUE FEB 4 2014

COZ046-047-050000-
/O.EXP.KBOU.WW.Y.0008.000000T0000Z-140204T2300Z/
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING THE CITIES OF...AGATE...HUGO...LIMON...MATHESON...
FORDER...KARVAL...KUTCH...PUNKIN CENTER
352 PM MST TUE FEB 4 2014

...WINTER WEATHER ADVISORY WILL EXPIRE AT 4 PM MST THIS
AFTERNOON...

SNOW HAS BEEN ON THE DECREASE DURING THE LAST FEW HOURS.
OCCASIONAL LIGHT SNOW WILL CONTINUE THROUGH THE EVENING WITH
ADDITIONAL ACCUMULATION OF UP TO 2 INCHES.

$$

COZ048>051-050700-
/O.NEW.KBOU.WC.Y.0002.140205T0500Z-140205T1800Z/
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...CROOK...MERINO...STERLING...PEETZ...
AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...
AMHERST...HAXTUN...HOLYOKE
352 PM MST TUE FEB 4 2014

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 11 AM
MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 11 AM
MST WEDNESDAY. 

* WIND CHILL VALUES...MINUS 15 TO MINUS 25 TONIGHT

* IMPACTS...DANGEROUS WIND CHILLS CAN RESULT IN FROST BIT AND/OR
  LEAD TO HYPOTHERMIA WITHIN 30 MINUTES OR LESS IF PRECAUTIONS
  ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
2 follow-up statements
905 
WWUS45 KBOU 050428
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
928 PM MST TUE FEB 4 2014

...VERY COLD TEMPERATURES OVERNIGHT...

.ARCTIC AIR WILL CONTINUE MOVING INTO NORTHEAST COLORADO
OVERNIGHT...PLUNGING TEMPERATURES WELL BELOW ZERO. AS AREAS OF
LIGHT SNOW DIMINISH AND SKIES BEGIN TO CLEAR...TEMPERATURES WILL
CONTINUE FALLING. EVEN LIGHT WINDS WILL BE CAPABLE OF PRODUCING
DANGEROUSLY COLD WIND CHILL VALUES.

COZ048>051-051230-
/O.CON.KBOU.WC.Y.0002.140205T0500Z-140205T1800Z/
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...CROOK...MERINO...STERLING...PEETZ...
AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...
AMHERST...HAXTUN...HOLYOKE
928 PM MST TUE FEB 4 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
WEDNESDAY...

* WIND CHILL VALUES...MINUS 15 TO MINUS 25 TONIGHT DUE TO
  TEMPERATURES OF 10 TO 15 DEGREES BELOW ZERO AND NORTH WINDS OF
  10 TO 15 MPH. 

* IMPACTS...DANGEROUS WIND CHILLS CAN RESULT IN FROST BITE AND/OR
  LEAD TO HYPOTHERMIA WITHIN 30 MINUTES OR LESS IF PRECAUTIONS ARE
  NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE TO WEAR A HAT AND GLOVES AND
REDUCE AREAS OF EXPOSED SKIN.

&&

$$
923 
WWUS45 KBOU 050722
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1222 AM MST WED FEB 5 2014

...VERY COLD TEMPERATURES OVERNIGHT...

.ARCTIC AIR WILL CONTINUE MOVING INTO NORTHEAST COLORADO
OVERNIGHT...PLUNGING TEMPERATURES WELL BELOW ZERO. AS SKIES BEGIN
TO CLEAR...TEMPERATURES WILL CONTINUE FALLING. EVEN LIGHT WINDS
WILL BE CAPABLE OF PRODUCING DANGEROUSLY COLD WIND CHILL VALUES.

COZ048>051-051530-
/O.UPG.KBOU.WC.Y.0002.000000T0000Z-140205T1800Z/
/O.NEW.KBOU.WC.W.0001.140205T0722Z-140205T1800Z/
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...CROOK...MERINO...STERLING...PEETZ...
AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...
AMHERST...HAXTUN...HOLYOKE
1222 AM MST WED FEB 5 2014

...WIND CHILL WARNING IN EFFECT UNTIL 11 AM MST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST THIS MORNING. THE
WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

* WIND CHILL VALUES...MINUS 25 TO MINUS 30 OVERNIGHT DUE TO
  TEMPERATURES OF 10 TO 15 DEGREES BELOW ZERO AND NORTH WINDS OF
  AROUND 10 MPH.

* IMPACTS...DANGEROUS WIND CHILLS CAN RESULT IN FROST BITE 
  AND/OR LEAD TO HYPOTHERMIA WITHIN 30 MINUTES OR LESS IF 
  PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

COZ038-042-044-046-047-051530-
/O.NEW.KBOU.WC.W.0001.140205T0722Z-140205T1800Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
NORTHEAST WELD COUNTY-MORGAN COUNTY-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...AGATE...HUGO...LIMON...
MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER
1222 AM MST WED FEB 5 2014

...WIND CHILL WARNING IN EFFECT UNTIL 11 AM MST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST THIS MORNING. 

* WIND CHILL VALUES...MINUS 25 TO MINUS 35 OVERNIGHT DUE TO
  TEMPERATURES OF 10 TO 20 DEGREES BELOW ZERO AND NORTH WINDS OF
  AROUND 10 MPH.

* IMPACTS...DANGEROUS WIND CHILLS CAN RESULT IN FROST BITE 
  AND/OR LEAD TO HYPOTHERMIA WITHIN 30 MINUTES OR LESS IF 
  PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

COZ039>041-043-045-051530-
/O.NEW.KBOU.WC.Y.0003.140205T0722Z-140205T1800Z/
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
CENTRAL AND SOUTH WELD COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
INCLUDING THE CITIES OF...ARVADA...BOULDER...GOLDEN...LAKEWOOD...
LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
EATON...FORT LUPTON...GREELEY...ROGGEN...BENNETT...BYERS...
DEER TRAIL...LEADER
1222 AM MST WED FEB 5 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM MST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM MST THIS MORNING. 

* WIND CHILL VALUES...MINUS 18 TO MINUS 25 OVERNIGHT DUE TO
  TEMPERATURES OF 10 TO 15 DEGREES BELOW ZERO AND VARIABLE WINDS
  OF 5 TO 10 MPH.

* IMPACTS...DANGEROUS WIND CHILLS CAN RESULT IN FROST BITE 
  AND/OR LEAD TO HYPOTHERMIA WITHIN 30 MINUTES OR LESS IF 
  PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this wind chill advisory went out at Feb 4, 3:04 PM MST, 48 minutes earlier.

Area forecast discussion, Feb 4, 3:04 PM MST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
304 PM MST TUE FEB 4 2014

.SHORT TERM...UPPER TROUGH AXIS CURRENTLY MOVING ACROSS WESTERN
KANSAS AND THE TEXAS AND OKLAHOMA PANHANDLES WITH FLOW ALOFT
BECOMING MORE WESTERLY ACROSS COLORADO. STILL SOME DYNAMICS ACROSS
THE PLAINS WITH MOST OF THE LIFT ACROSS SOUTHWEST KANSAS. LIGHT
SNOW CONTINUES ACROSS THE AREA WITH OROGRAPHICS HELPING THE
SNOWFALL OVER THE MOUNTAINS. ANOTHER SURGE PUSHED ACROSS THE
PLAINS WITH SOME GUSTS AROUND 15 KTS. THIS SURGE HAS HELPED
ENHANCE THE SNOWFALL A BIT IN AND NEAR THE FOOTHILLS. STILL THE
SNOW HAS BEEN LIGHT. WILL LET THE WINTER WEATHER ADVISORY FOR
ZONES 46 AND 47 EXPIRE WITH THIS ISSUANCE. AS THE TROUGH CONTINUES
TO MOVE EAST OF COLORADO THIS EVENING...LIFT WILL BE DECREASING
BUT UPSLOPE WILL CONTINUE. SHOULD SEE SOME DECREASE IN THE LIGHT
SNOW BY MIDNIGHT. ADDITIONAL ACCUMULATIONS OF AROUND AN INCH CAN
BE EXPECTED WITH UP TO 3 INCHES ALONG THE FOOTHILLS AND ACROSS THE
HIGHER MOUNTAINS. WEAK UPSLOPE AND OROGRAPHICS WILL KEEP SOME
CHANCE OF LIGHT SNOW GOING AFTER MIDNIGHT AS THERE WILL BE ENOUGH
MOISTURE OVERRUNNING THE COLD AIR TO PRODUCE SOME LIGHT SNOW OR
FLURRIES. ANY ADDITIONAL ACCUMULATION OVERNIGHT TO BE LESS THAN AN
INCH...WITH PERHAPS UP TO AN INCH OR TWO ACROSS THE MOUNTAINS.
EARLIER SURGE BEGINNING TO BRING COLDER ARCTIC AIR ACROSS THE
PLAINS. OVERNIGHT TEMPERATURES WILL DROP BELOW ZERO MOST LOCATIONS
EAST OF THE CONTINENTAL DIVIDE. LOOKS TO BE ENOUGH CLOUD COVER TO
KEEP READINGS FROM PLUMMETING WELL BELOW ZERO AND WILL KEEP LOWS
IN THE SINGLE DIGITS BELOW ZERO ACROSS PLAINS. MODELS SHOW WINDS
AROUND 15 KTS ACROSS THE FAR NORTHEAST CORNER THROUGH THE
OVERNIGHT WHILE DECREASING ELSEWHERE. THE COLD TEMPERATURES AND
WIND WILL PUSH WIND CHILL READINGS TO AROUND 15 TO 20 BELOW ZERO
OVER THE NORTHEAST CORNER AFTER MIDNIGHT. WILL HOIST A WIND CHILL
ADVISORY FOR ZONES 48 THROUGH 51 BEGINNING AT 06Z. ALSO ADDED SOME
PATCHY FOG TO THE PLAINS TONIGHT AS TEMPERATURE AND DEWPOINT
SPREADS WILL BE LOW. ON WEDNESDAY...WEST TO NORTHWEST FLOW ALOFT
WILL BE OVER THE AREA. ARCTIC AIRMASS WILL REMAIN IN PLACE WITH
SINGLE DIGIT READINGS MAINLY EAST OF THE CONTINENTAL DIVIDE. IT IS
POSSIBLE THAT A FEW READINGS IN LOW LYING AREAS MAY NOT REACH ZERO
FOR HIGHS. WINDS WEAKEN ACROSS THE PLAINS BY THE AFTERNOON...SO
WILL END THE WIND CHILL ADVISORY FOR THE FAR NORTHEAST CORNER AT
18Z. THERE IS SOME WEAK MID LEVEL QG ASCENT ACROSS THE MOUNTAINS
AND FOOTHILLS BY THE AFTERNOON AND OROGRAPHICS WILL KEEP SOME
LIGHT SNOW GOING. ACROSS PLAINS ENOUGH MOISTURE AND WEAK UPSLOPE
ENOUGH FOR A SLIGHT CHANCE OF LIGHT SNOW OR FLURRIES...ANY
ACCUMULATION WILL BE LESS THAN AN INCH.

.LONG TERM...A WEAK TROUGH EMBEDDED IN THE NORTHWEST FLOW ALOFT
WILL MOVE THROUGH THE REGION WEDNESDAY NIGHT INTO THURSDAY
MORNING. THE MAIN IMPACTS WILL BE OVER THE SOUTHERN PORTIONS OF
THE STATE AND NEW MEXICO WITH THE MAIN ENERGY TO THE SOUTH. THIS
WILL INCREASE MID-LEVEL MOISTURE SO WILL MAINTAIN LIKELY POPS IN
THE MOUNTAINS DUE TO THE OROGRAPHICS WITH A SLIGHT CHANCE ON THE
FRONT RANGE AND PLAINS THAT WILL PRODUCE SOME OCCASIONAL LIGHT
SNOW. THURSDAY AFTERNOON AND EVENING WILL REMAIN CLOUDY WITH
TEMPERATURES IN THE LOWER TEENS. THURSDAY NIGHT INTO FRIDAY THERE
IS SOME DRYING THAT WILL MOSTLY OCCUR EARLY FRIDAY SO STILL HAVE
A CHANCE TO REACH COOLER TEMPERATURES IF THE CLOUDS ARE ABLE TO
MOVE OUT. STILL LOOKING AT BELOW ZERO TEMPERATURES FOR EARLY
FRIDAY.

FRIDAY INTO SATURDAY...THERE ARE TWO UPPER LEVEL FEATURES THAT ARE
PROGGED TO MOVE INTO THE REGION. THE FIRST ONE WILL BE SOUTH OF CO
WITH MOST OF THE ENERGY OVER THE SOUTHERN PORTIONS OF THE STATE
AND INTO NEW MEXICO. THERE IS STILL MOISTURE OVER THE MOUNTAINS
WITH GOOD OROGRAPHICS SO KEPT LIKELY POPS IN THE MOUNTAINS AND
SLIGHT CHANCE EVERYWHERE ELSE. THE SECOND ONE WILL MOVE FROM THE
PACIFIC NORTHWEST INTO THE REGION BY SATURDAY MORNING. THERE IS
STILL LITTLE AGREEMENT BETWEEN THE MODELS ON THE TRACK OF THIS
FEATURE. KEPT LIKELY POPS IN THE MORNING CHANGING TO CHANCE IN THE
MOUNTAINS COME SATURDAY EVENING AND 20-40 OVER THE FRONT RANGE AND
PLAINS.

SUNDAY INTO MONDAY... WEAK RIDGING WILL MOVE IN ON SUNDAY THROUGH
MONDAY AFTERNOON WITH MODERATE QG DESCENT PRESENT. TEMPERATURES
WILL SLOWLY MODERATE BY SUNDAY WITH HIGHS FINALLY GETTING ABOVE
FREEZING BUT WILL REMAIN WELL BELOW SEASONAL NORMALS. WILL
MAINTAIN LIGHT POPS IN THE MOUNTAINS DUE TO MOISTURE AND
OROGRAPHICS.

MONDAY INTO TUESDAY... A TROUGH IS PROGGED TO MOVE FROM THE
PACIFIC SOUTHEASTWARD INTO OUR REGION MONDAY NIGHT INTO TUESDAY
THAT COULD BRING ANOTHER ROUND OF SNOW AND SOME COOLER
TEMPERATURES.

&&

.AVIATION...OCCASIONAL LIGHT SNOW WILL CONTINUE THROUGH 03Z WITH
SOME DECREASE BY 06Z. IFR CEILINGS AND VISIBILITY WILL PREVAIL
WITH OCCASIONAL MVFR CONDITIONS AFTER 00Z. ACCUMULATIONS THROUGH
03Z WILL BE AROUND AN INCH. MVFR CONDITIONS WILL THEN PREVAIL
OVERNIGHT. NORTHEAST WINDS OF 10 TO 15 KTS WILL DECREASE TO AROUND
8 KTS BY MIDNIGHT. SNOW SHOULD END BY 18Z WEDNESDAY WITH VISIBILITY
IMPROVING TO VFR. HOWEVER...MVFR CEILINGS WILL PERSIST.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY FROM 11 PM MST THIS EVENING UNTIL 11 AM MST
WEDNESDAY MORNING FOR COZ048>051.

&&

SHORT TERM...D-L
LONG TERM....BOWEN
AVIATION...D-L
Hazardous weather outlook, Feb 4, 11:10 AM MST, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1110 AM MST TUE FEB 4 2014

COZ030>051-051815-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1110 AM MST TUE FEB 4 2014

...WINTER WEATHER ADVISORY IN EFFECT FOR EASTERN ELBERT AND
LINCOLN COUNTIES UNTIL 4 PM MST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

A STORM SYSTEM OVER NORTHEAST NEW MEXICO WILL MOVE INTO CENTRAL
KANSAS BY THIS EVENING. MOISTURE WILL CONTINUE TO WRAP AROUND THE
SYSTEM PRODUCING OCCASIONAL LIGHT SNOW ACROSS THE OUTLOOK AREA
THIS AFTERNOON. THE SNOW WILL GRADUALLY DECREASE THIS EVENING.

ADDITIONAL SNOW ACCUMULATIONS WILL RANGE FROM 1 TO 3 INCHES...
WITH 2 TO 4 INCHES ALONG THE PALMER DIVIDE AND SOUTHERN FOOTHILLS.
IN THE MOUNTAINS...SNOW ACCUMULATIONS THROUGH TONIGHT WILL RANGE
FROM 2 TO 6 INCHES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN ARCTIC AIRMASS WILL BE IN PLACE OVER THE NORTHEAST AND NORTH
CENTRAL REGIONS OF COLORADO THROUGH SATURDAY. TEMPERATURES WILL
BE IN THE SINGLE DIGITS WEDNESDAY AND BELOW ZERO WEDNESDAY NIGHT
INTO THURSDAY. TEMPERATURES WILL BE BACK INTO THE TEENS ON FRIDAY
THROUGH SATURDAY WITH THE POSSIBILITY OF FINALLY GETTING ABOVE
FREEZING ON SUNDAY.

THERE WILL BE SNOW IN THE MOUNTAINS THROUGH SATURDAY WITH
OCCASIONAL LIGHT SNOWFALL OVER THE FRONT RANGE AND PLAINS
WEDNESDAY THROUGH THURSDAY THEN AGAIN ON SATURDAY. THERE WILL SOME
DRYING OUT SUNDAY WITH ANOTHER SYSTEM MOVING IN EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Local storm report, Feb 4, 11:29 AM MST, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
1129 AM MST TUE FEB 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     SNOW             2 W DENVER INTL AIRPORT 39.87N 104.71W
02/04/2014  M0.9 INCH        DENVER             CO   TRAINED SPOTTER

1013 AM     SNOW             THURMAN                 39.60N 103.22W
02/04/2014  M3.0 INCH        WASHINGTON         CO   EMERGENCY MNGR

0930 AM     SNOW             3 SE DENVER             39.69N 104.93W
02/04/2014  M8.0 INCH        DENVER             CO   TRAINED SPOTTER

0900 AM     SNOW             ILIFF                   40.76N 103.07W
02/04/2014  M1.5 INCH        LOGAN              CO   TRAINED SPOTTER

            SOME BLOWING SNOW REDUCING VISIBILITY TO 1/2 MILE

0800 AM     SNOW             3 ENE WHITE RANCH OPEN  39.83N 105.24W
02/04/2014  M1.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

0800 AM     SNOW             4 ENE NEDERLAND         39.99N 105.45W
02/04/2014  M1.5 INCH        BOULDER            CO   TRAINED SPOTTER

0800 AM     SNOW             EVERGREEN               39.63N 105.34W
02/04/2014  M1.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

0800 AM     SNOW             NW GEORGETOWN           39.72N 105.70W
02/04/2014  M1.4 INCH        CLEAR CREEK        CO   TRAINED SPOTTER

0740 AM     SNOW             7 E VIRGINIA DALE       40.97N 105.22W
02/04/2014  M2.9 INCH        LARIMER            CO   TRAINED SPOTTER

0740 AM     SNOW             1 NW GRANT              39.46N 105.68W
02/04/2014  M1.5 INCH        PARK               CO   TRAINED SPOTTER

0730 AM     SNOW             ELIZABETH               39.36N 104.60W
02/04/2014  M1.0 INCH        ELBERT             CO   AMATEUR RADIO

0730 AM     SNOW             4 WNW CONIFER           39.54N 105.37W
02/04/2014  M1.2 INCH        JEFFERSON          CO   AMATEUR RADIO

0730 AM     SNOW             5 WNW BRIGHTON          40.01N 104.88W
02/04/2014  M0.5 INCH        WELD               CO   AMATEUR RADIO

0730 AM     SNOW             5 N BAILEY              39.47N 105.47W
02/04/2014  M1.0 INCH        PARK               CO   AMATEUR RADIO

0730 AM     SNOW             ASPEN SPRINGS           39.83N 105.48W
02/04/2014  M1.5 INCH        GILPIN             CO   AMATEUR RADIO

0730 AM     SNOW             2 N LONGMONT            40.20N 105.11W
02/04/2014  M1.0 INCH        BOULDER            CO   TRAINED SPOTTER

0730 AM     SNOW             1 SE WELLINGTON         40.69N 104.99W
02/04/2014  M1.0 INCH        LARIMER            CO   TRAINED SPOTTER

0730 AM     SNOW             1 SSW FORT COLLINS      40.55N 105.07W
02/04/2014  M1.6 INCH        LARIMER            CO   TRAINED SPOTTER

0730 AM     SNOW             LIMON                   39.27N 103.69W
02/04/2014  E3.0 INCH        LINCOLN            CO   LAW ENFORCEMENT

0730 AM     SNOW             PINE JUNCTION           39.47N 105.39W
02/04/2014  M1.5 INCH        JEFFERSON          CO   AMATEUR RADIO

0730 AM     SNOW             WESTMINSTER             39.88N 105.05W
02/04/2014  M0.5 INCH        ADAMS              CO   AMATEUR RADIO

0730 AM     SNOW             5 S SEDGWICK            40.86N 102.53W
02/04/2014  M0.5 INCH        SEDGWICK           CO   AMATEUR RADIO

0730 AM     SNOW             3 E FRANKTOWN           39.38N 104.69W
02/04/2014  M1.0 INCH        DOUGLAS            CO   AMATEUR RADIO

0730 AM     SNOW             FORT MORGAN             40.27N 103.79W
02/04/2014  M0.5 INCH        MORGAN             CO   AMATEUR RADIO

0720 AM     SNOW             3 W GREELEY             40.42N 104.80W
02/04/2014  M1.6 INCH        WELD               CO   TRAINED SPOTTER

0700 AM     SNOW             2 W DENVER              39.73N 105.01W
02/04/2014  M0.4 INCH        DENVER             CO   TRAINED SPOTTER

0700 AM     SNOW             7 W RUSTIC              40.70N 105.71W
02/04/2014  M1.0 INCH        LARIMER            CO   TRAINED SPOTTER

0700 AM     SNOW             4 WSW THURMAN           39.57N 103.29W
02/04/2014  M1.5 INCH        WASHINGTON         CO   TRAINED SPOTTER

0700 AM     SNOW             1 SE BRECKENRIDGE       39.50N 106.03W
02/04/2014  M0.7 INCH        SUMMIT             CO   TRAINED SPOTTER

0700 AM     SNOW             DILLON                  39.62N 106.04W
02/04/2014  M0.5 INCH        SUMMIT             CO   TRAINED SPOTTER

0630 AM     SNOW             ESE ESTES PARK          40.37N 105.51W
02/04/2014  M0.6 INCH        LARIMER            CO   TRAINED SPOTTER

0630 AM     SNOW             1 WNW HUGO              39.14N 103.49W
02/04/2014  M3.0 INCH        LINCOLN            CO   TRAINED SPOTTER

0630 AM     SNOW             10 NE PAWNEE BUTTES     40.93N 103.87W
02/04/2014  M0.8 INCH        WELD               CO   TRAINED SPOTTER

0600 AM     SNOW             FORT MORGAN             40.27N 103.79W
02/04/2014  M0.8 INCH        MORGAN             CO   TRAINED SPOTTER

0600 AM     SNOW             10 NE KUTCH             39.00N 103.74W
02/04/2014  M1.5 INCH        ELBERT             CO   TRAINED SPOTTER

&&

JK
Local storm report, Feb 4, 11:46 AM MST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1146 AM MST TUE FEB 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1146 AM     SNOW             2 ESE ALLENSPARK        40.19N 105.48W
02/04/2014  M3.0 INCH        BOULDER            CO   TRAINED SPOTTER

1100 AM     SNOW             2 W DENVER INTL AIRPORT 39.87N 104.71W
02/04/2014  M0.9 INCH        DENVER             CO   TRAINED SPOTTER

1013 AM     SNOW             THURMAN                 39.60N 103.22W
02/04/2014  M3.0 INCH        WASHINGTON         CO   EMERGENCY MNGR

0930 AM     SNOW             3 SE DENVER             39.69N 104.93W
02/04/2014  M8.0 INCH        DENVER             CO   TRAINED SPOTTER

0900 AM     SNOW             ILIFF                   40.76N 103.07W
02/04/2014  M1.5 INCH        LOGAN              CO   TRAINED SPOTTER

            SOME BLOWING SNOW REDUCING VISIBILITY TO 1/2 MILE

0800 AM     SNOW             4 ENE NEDERLAND         39.99N 105.45W
02/04/2014  M1.5 INCH        BOULDER            CO   TRAINED SPOTTER

0800 AM     SNOW             EVERGREEN               39.63N 105.34W
02/04/2014  M1.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

0800 AM     SNOW             NW GEORGETOWN           39.72N 105.70W
02/04/2014  M1.4 INCH        CLEAR CREEK        CO   TRAINED SPOTTER

0800 AM     SNOW             3 ENE WHITE RANCH OPEN  39.83N 105.24W
02/04/2014  M1.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

0740 AM     SNOW             1 NW GRANT              39.46N 105.68W
02/04/2014  M1.5 INCH        PARK               CO   TRAINED SPOTTER

0740 AM     SNOW             7 E VIRGINIA DALE       40.97N 105.22W
02/04/2014  M2.9 INCH        LARIMER            CO   TRAINED SPOTTER

0730 AM     SNOW             4 WNW CONIFER           39.54N 105.37W
02/04/2014  M1.2 INCH        JEFFERSON          CO   AMATEUR RADIO

0730 AM     SNOW             ELIZABETH               39.36N 104.60W
02/04/2014  M1.0 INCH        ELBERT             CO   AMATEUR RADIO

0730 AM     SNOW             3 E FRANKTOWN           39.38N 104.69W
02/04/2014  M1.0 INCH        DOUGLAS            CO   AMATEUR RADIO

0730 AM     SNOW             5 S SEDGWICK            40.86N 102.53W
02/04/2014  M0.5 INCH        SEDGWICK           CO   AMATEUR RADIO

0730 AM     SNOW             WESTMINSTER             39.88N 105.05W
02/04/2014  M0.5 INCH        ADAMS              CO   AMATEUR RADIO

0730 AM     SNOW             PINE JUNCTION           39.47N 105.39W
02/04/2014  M1.5 INCH        JEFFERSON          CO   AMATEUR RADIO

0730 AM     SNOW             LIMON                   39.27N 103.69W
02/04/2014  E3.0 INCH        LINCOLN            CO   LAW ENFORCEMENT

0730 AM     SNOW             1 SSW FORT COLLINS      40.55N 105.07W
02/04/2014  M1.6 INCH        LARIMER            CO   TRAINED SPOTTER

0730 AM     SNOW             1 SE WELLINGTON         40.69N 104.99W
02/04/2014  M1.0 INCH        LARIMER            CO   TRAINED SPOTTER

0730 AM     SNOW             2 N LONGMONT            40.20N 105.11W
02/04/2014  M1.0 INCH        BOULDER            CO   TRAINED SPOTTER

0730 AM     SNOW             ASPEN SPRINGS           39.83N 105.48W
02/04/2014  M1.5 INCH        GILPIN             CO   AMATEUR RADIO

0730 AM     SNOW             5 N BAILEY              39.47N 105.47W
02/04/2014  M1.0 INCH        PARK               CO   AMATEUR RADIO

0730 AM     SNOW             5 WNW BRIGHTON          40.01N 104.88W
02/04/2014  M0.5 INCH        WELD               CO   AMATEUR RADIO

0730 AM     SNOW             FORT MORGAN             40.27N 103.79W
02/04/2014  M0.5 INCH        MORGAN             CO   AMATEUR RADIO

0720 AM     SNOW             3 W GREELEY             40.42N 104.80W
02/04/2014  M1.6 INCH        WELD               CO   TRAINED SPOTTER

0700 AM     SNOW             2 W DENVER              39.73N 105.01W
02/04/2014  M0.4 INCH        DENVER             CO   TRAINED SPOTTER

0700 AM     SNOW             7 W RUSTIC              40.70N 105.71W
02/04/2014  M1.0 INCH        LARIMER            CO   TRAINED SPOTTER

0700 AM     SNOW             4 WSW THURMAN           39.57N 103.29W
02/04/2014  M1.5 INCH        WASHINGTON         CO   TRAINED SPOTTER

0700 AM     SNOW             DILLON                  39.62N 106.04W
02/04/2014  M0.5 INCH        SUMMIT             CO   TRAINED SPOTTER

0700 AM     SNOW             1 SE BRECKENRIDGE       39.50N 106.03W
02/04/2014  M0.7 INCH        SUMMIT             CO   TRAINED SPOTTER

0630 AM     SNOW             ESE ESTES PARK          40.37N 105.51W
02/04/2014  M0.6 INCH        LARIMER            CO   TRAINED SPOTTER

0630 AM     SNOW             1 WNW HUGO              39.14N 103.49W
02/04/2014  M3.0 INCH        LINCOLN            CO   TRAINED SPOTTER

0630 AM     SNOW             10 NE PAWNEE BUTTES     40.93N 103.87W
02/04/2014  M0.8 INCH        WELD               CO   TRAINED SPOTTER

0600 AM     SNOW             FORT MORGAN             40.27N 103.79W
02/04/2014  M0.8 INCH        MORGAN             CO   TRAINED SPOTTER

0600 AM     SNOW             10 NE KUTCH             39.00N 103.74W
02/04/2014  M1.5 INCH        ELBERT             CO   TRAINED SPOTTER

&&

JK

Nearby

Wind Chill Advisories in Colorado, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.